Stephen K. posted a note for Matthew that says:
Hi...yes, I had the same after mitral valve repair. I was told by my cardiologist that the heart sometimes gets "insulted" and needs to recover. Initially, I was put on a Beta blocker (Carvedilol), and recently I was put on an Ace Inhibitor (Lisiniprol), both with the intention of "remodeling" the heart and to increase the ejection fraction rate. It seems that this is fairly common and it just takes time to raise the ejection fraction rate. As an aside, I noticed that since I reached a decent amount of Lisinopril (10mg) I have much more energy and do not tire as easily. I am not sure if it is due to the Lisinopril, or the fact that it is now almost 8 months since my mitral valve repair. Keep us posted!
Eleanor R posted a note for Matthew that says:
Hi, Matthew. I did not ask about my ejection fraction. My surgery was on July 14th, and my "guess" is that if you are on heart meds (Beta blockers, etc.) that may effect this number. My understanding is that after surgery they prefer the heart to be slower/calmer etc. so it can heal. You might ask if any of your meds affect the EF.